Stability of Spatial Equilibrium*
Takatoshi Tabuchi and
Dao-Zhi Zeng ()
Journal of Regional Science, 2004, vol. 44, issue 4, 641-660
Abstract:
Abstract. Asymptotic stability of equilibrium is often difficult to know when the number of variables exceeds four, since all eigenvalues of the Jacobian matrix are not analytically solvable. However, we obtain stability conditions for a general class of migration dynamics without computing eigenvalues. We show that a spatial equilibrium is stable in the presence of strong congestion diseconomies, but unstable in the presence of strong agglomeration economies. We also show existence of a stable equilibrium in the case of negligible interregional externalities, which is applicable to club goods, local public goods, and new economic geography.
Date: 2004
References: View complete reference list from CitEc
Citations: View citations in EconPapers (31)
Downloads: (external link)
https://doi.org/10.1111/j.0022-4146.2004.00352.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jregsc:v:44:y:2004:i:4:p:641-660
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0022-4146
Access Statistics for this article
Journal of Regional Science is currently edited by Marlon G. Boarnet, Matthew Kahn and Mark D. Partridge
More articles in Journal of Regional Science from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().